A generalized sufficient condition for time-optimal control

S. Sundar, Z. Shiller

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


This paper presents a sufficient optimality condition for timeoptimal feedback control, which generalizes the existing sufficient conditions, i.e., the HJB equation and a Lyapunov-based condition derived in [12]. The new condition is satisfied by a class of piecewise C1 continuous functions, termed generalized value functions. It admits a larger class of functions, such as bounded functions, than the existing conditions as demonstrated in an example. The generalized condition might, therefore, be useful in solving for the time-optimal feedback control of nonlinear systems such as robotic manipulators.

Original languageEnglish
Pages (from-to)393-396
Number of pages4
JournalJournal of Dynamic Systems, Measurement and Control, Transactions of the ASME
Issue number2
StatePublished - Jun 1996
Externally publishedYes


Dive into the research topics of 'A generalized sufficient condition for time-optimal control'. Together they form a unique fingerprint.

Cite this